Alert archive / Illinois / Flash Flood Warnings in 2010
Flash Flood Warning 34, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 22, 2010, 1:02 AM CDT for 6 counties in Illinois. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2010, 1:02 AM CDT (06:02 UTC)
- Expired
- Jun 22, 2010, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cass County, IL, Fulton County, IL, Mason County, IL, Peoria County, IL, Schuyler County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 64 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:00 AM CDT | HEAVY RAIN 1.5 | Rushville, IL | |
| Jun 22, 7:00 AM CDT | HEAVY RAIN 1.88 | Huntsville, IL | 24 HOUR RAINFALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4509 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
833
WGUS53 KILX 220602
FFWILX
ILC017-057-125-143-169-179-221200-
/O.NEW.KILX.FF.W.0034.100622T0602Z-100622T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
102 AM CDT TUE JUN 22 2010
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FULTON COUNTY IN WEST CENTRAL ILLINOIS...
MASON COUNTY IN CENTRAL ILLINOIS...
NORTHERN CASS COUNTY IN WEST CENTRAL ILLINOIS...
SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHERN PEORIA COUNTY IN CENTRAL ILLINOIS...
TAZEWELL COUNTY IN CENTRAL ILLINOIS...
* UNTIL 700 AM CDT.
* AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATES RANGE FROM 1.5 TO 2.5 INCHES
FROM THE STORMS THAT MOVED THROUGH THE AREA. ADDITIONAL STORMS
UPSTREAM OF THE WARNING AREA MAY PRODUCE NEW RAINFALL AMOUNTS OF
AS MUCH AS 1 TO 2 INCHES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEARDSTOWN...CANTON...HAVANA...LEWISTOWN...MASON CITY...PEKIN...
PEORIA...RUSHVILLE...ARMINGTON...ASTORIA...AVON...BARTONVILLE...
BATH...BELLEVUE...BROOKLYN...BROWNING...CHANDLERVILLE...CREVE
COEUR...CUBA...DEER CREEK...DELAVAN...EAST PEORIA...EASTON...
FAIRVIEW...FARMINGTON...GLASFORD...GREEN VALLEY...HANNA CITY...
HOPEDALE AND IPAVA.
THIS WARNING EXTENDS THE PREVIOUS WARNING FOR FULTON AND SCHUYLER
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4029 9091 4028 9046 4071 9046 4074 8934
4062 8933 4061 8927 4033 8927 4033 8960
4014 8961 4016 8966 4013 8981 4014 8997
4000 9000 3997 9052 3998 9061 4010 9071
4011 9093
$$
GOETSCH2 follow-up statements
556
WGUS73 KILX 220859
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
359 AM CDT TUE JUN 22 2010
ILC017-057-125-143-169-179-221200-
/O.CON.KILX.FF.W.0034.000000T0000Z-100622T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IL-CASS IL-SCHUYLER IL-MASON IL-TAZEWELL IL-PEORIA IL-
359 AM CDT TUE JUN 22 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN PEORIA...
TAZEWELL...MASON...SCHUYLER...NORTHERN CASS AND FULTON COUNTIES UNTIL
700 AM CDT...
AT 357 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE MOST INTENSE THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE SHIFTED
SOUTH OF THE AREA...HOWEVER...THE FLASH FLOOD THREAT WILL CONTINUE
DUE TO THE EXCESSIVE RAINFALL AMOUNTS RECEIVED OVER THE WARNED AREA
FROM LAST NIGHT AND EARLY THIS MORNING.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEARDSTOWN...CANTON...HAVANA...LEWISTOWN...MASON CITY...PEKIN...
RUSHVILLE...ARMINGTON...ASTORIA...AVON...BARTONVILLE...BATH...
BELLEVUE...BLUFF SPRINGS...BROOKLYN...BROWNING...CHANDLERVILLE...
CREVE COEUR...CUBA...DEER CREEK...DELAVAN...EAST PEORIA...EASTON...
FAIRVIEW...FARMINGTON...GLASFORD...GREEN VALLEY...HANNA CITY...
HOPEDALE AND IPAVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4029 9091 4028 9046 4071 9046 4074 8934
4062 8933 4061 8927 4033 8927 4033 8960
4014 8961 4016 8966 4013 8981 4014 8997
4000 9000 3997 9052 3998 9061 4010 9071
4011 9093
$$
SMITH514
WGUS73 KILX 221202
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
702 AM CDT TUE JUN 22 2010
ILC017-057-125-143-169-179-221215-
/O.EXP.KILX.FF.W.0034.000000T0000Z-100622T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IL-CASS IL-SCHUYLER IL-MASON IL-TAZEWELL IL-PEORIA IL-
702 AM CDT TUE JUN 22 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN PEORIA...
TAZEWELL...MASON...SCHUYLER...NORTHERN CASS AND FULTON COUNTIES HAS
BEEN ALLOWED TO EXPIRE...
AN AREAL FLOOD WARNING IS NOW IN EFFECT FOR THE ABOVE COUNTIES.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 4029 9091 4028 9046 4071 9046 4074 8934
4062 8933 4061 8927 4033 8927 4033 8960
4014 8961 4016 8966 4013 8981 4014 8997
4000 9000 3997 9052 3998 9061 4010 9071
4011 9093
$$
SMITHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 12:31 AM CDT, 31 minutes earlier.
Area forecast discussion, Jun 22, 12:31 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1231 AM CDT TUE JUN 22 2010 .DISCUSSION... ISSUED 859 PM CDT MON JUN 21 2010 MOISTURE CHANNEL DATA SHOWS BACK EDGE OF THE UPPER TROUGH AXIS FROM WESTERN WI TO WEST IL...WITH SOME TRAINING OVER THE SOUTHERN PART OF IA AND NORTHERN MO. STORMS NOW FIRING ON THE BOUNDARIES THAT WILL MOVE EAST THROUGH REGION. WILL INCREASE POPS IN GRIDS. && .AVIATION... ISSUED 1225 PM CDT MON JUN 21 2010 FORECAST CONCERN CONTINUES TO REVOLVE AROUND CONVECTION COVERAGE AND TIMING THIS FORECAST PERIOD. BAND OF THUNDERSTORMS CURRENTLY ACRS THE FORECAST AREA CONTINUES TO SHIFT SLOWLY EAST AND SOUTH WITH ADDITIONAL CONVECTION FIRING ACRS ERN IOWA. BASED ON THE CURRENT MOVEMENT...LOOKS AS IF THE STORMS OVER ERN IOWA WL AFFECT AT LEAST THE NRN TAF SITES THRU 10Z BEFORE WE SEE A TEMPORARY BREAK. ADDL STORMS WERE OCCURRING OVR WRN NEB AND THOSE WL AFFECT PARTS OF THE FCST AREA LATE TMRW MRNG OR EARLY AFTN...BUT CONFIDENCE NOT HIGH ENOUGH TO INCLUDE TEMPO GROUP THIS FAR OUT. CIGS IN AND CLOSE TO ANY TSRA WL BRIEFLY GO DOWN TO MVFR OR PSBLY IFR IN SOME OF THE STRONGER STORMS. SFC WNDS AWAY FROM STORMS WILL BE SOUTH TO SOUTHWEST WITH SPEEDS OF 10 TO 15 KTS DURING THE DAY TUE. SMITH && .PREV DISCUSSION... ISSUED 308 PM CDT MON JUN 21 2010 UPDATED TO CHANGE COORDINATION LINE...DROPPING FLASH FLOOD WATCH THIS EVENING AND ADDING HEAT ADVISORY TUESDAY AFTERNOON. LATEST SURFACE ANALYSIS HAD A STATIONARY FRONTAL BOUNDARY EXTENDING ROUGHLY WEST TO EAST ACROSS CENTRAL ILLINOIS. NUMEROUS CONVECTIVE OUTFLOW BOUNDARIES ARE ALSO EVIDENT...BUT THE MOST NOTABLE BOUNDARY CURVES FROM AROUND KIRKSVILLE MO...THROUGH THE ST LOUIS METRO AREA...TO THE VICINITY OF LAWRENCEVILLE IL. THE OVERALL WEATHER PATTERN WILL NOT CHANGE MUCH OVER THE REGION THROUGH WEDNESDAY... WITH PRIMARY FORECAST CONCERNS CONTINUING TO REVOLVE AROUND SHOWER/THUNDERSTORM CHANCES AND HOW HOT IT WILL GET. 12Z MODELS IN PRETTY GOOD AGREEMENT WITH THE LARGE SCALE FLOW PATTERN TO IMPACT THE FORECAST AREA THROUGH MIDWEEK. NAMELY... TROFFING OVER THE WESTERN U.S. WITH FLAT RIDGING IN THE EAST. SHORT WAVES OR CONVECTIVELY INDUCED VORTICITY MAXES RIDING THROUGH THE FLAT RIDGE WILL HELP PRODUCE PERIODS OF SHOWERS/STORMS. HOWEVER... NOT SURPRISINGLY...THE MODELS DO NOT REALLY AGREE ON WHEN/WHERE THESE SMALL SCALE IMPULSES WILL OCCUR. MOST OF THE MODELS CONTINUE TO SHOW OCCASIONAL SIGNS OF CONVECTIVE FEEDBACK...SO USING ANY EXPLICIT MODEL SOLUTION REMAINS A DUBIOUS FORECAST. WITH THIS IN MIND...HAVE TENDED TO FOLLOW A BLENDED/ENSEMBLE SOLUTION BUT INCLUDED EXTRAPOLATION/CONCEPTUAL MODELS IN THE VERY NEAR TERM. SHORT TERM...TONIGHT THROUGH WEDNESDAY...AS STATED ABOVE...THE UPPER/SURFACE PATTERN WILL CHANGE LITTLE THROUGH THE PERIOD. A MCV IS CURRENTLY TAKING AIM ON WEST CENTRAL ILLINOIS AND THIS WAVE SHOULD HELP TO DRIVE THE BULK OF THE AFTERNOON/EVENING CONVECTION AS IT TRACKS EAST THROUGH THE FORECAST AREA. STRONG INSTABILITY...CAPE VALUES GREATER THAN 3000 J/KG SOUTH OF THE FRONTAL BOUNDARY...AND RESPECTABLE SHEAR...0-6KM BULK SHEAR OF 35-40KTS...SUPPORTS SCATTERED SEVERE STORMS INTO THIS EVENING. PRECIPITABLE WATER VALUES OF 1.5 INCHES OR GREATER ALSO SUPPORTS HEAVY RAINFALL WITH ANY STORMS THAT DEVELOP. ADDITIONAL MCS DEVELOPMENT IS POSSIBLE LATER TONIGHT...MOST LIKELY OVER EASTERN NEBRASKA/KANSAS...AND THIS SHOULD TRACK TOWARD THE FORECAST AREA BY DAYBREAK. DEPENDING ON HOW TONIGHT/S MCS SCENARIO PLAYS OUT...DIURNAL CONVECTION DEVELOPMENT IS POSSIBLE AGAIN TUESDAY AFTERNOON/EVENING. THE SAME GENERAL SCENARIO PLAYS OUT FOR OVERNIGHT TUESDAY INTO WEDNESDAY...THOUGH THE PRECIPITATION WILL LIKELY MORE CLOSELY BE TIED TO A FRONTAL BOUNDARY THAT WILL BE DRIVEN INTO THE REGION BY LATE WEDNESDAY FROM A FAIRLY STRONG WAVE THAT WILL BEGIN TO TOP THE FLAT MEAN EASTERN U.S. RIDGE. THE CONTINUED WARM/HUMID AIR MASS THE NEXT COUPLE DAYS...WITH HIGHS TEMPERATURES MAINLY IN THE 90S AND DEW POINTS MAINLY IN THE 70S... SUGGESTS AFTERNOON HEAT INDICES COULD BE AROUND 100 DEGREES IF NOT A BIT HIGHER. THIS WOULD BE SUPPORTIVE OF A HEAT ADVISORY IN MOST OF THE FORECAST AREA. HOWEVER...DUE TO THE UNCERTAINTY WITH WHERE STORMS WILL FORM AND THEIR OUTFLOW BOUNDARIES TRACK...DO NOT PLAN ON INCLUDING ENTIRE FORECAST AREA AT THIS TIME. WILL ISSUE AN ADVISORY FOR TUESDAY FOR LOCATIONS WELL TO THE SOUTH OF THE MAIN SURFACE FRONT. IN ADDITION...ONGOING ADVISORY IN SOUTHEAST ILLINOIS WILL BE ALLOWED TO RUN UNTIL ITS EXPIRATION THIS EVENING. LONG TERM...THURSDAY THROUGH MONDAY...MODEL/ENSEMBLE AGREEMENT INITIALLY STARTS OUT PRETTY GOOD...BUT SPREAD INCREASES SIGNIFICANTLY FOR THE WEEKEND. PERSISTENT FRONTAL FRONTAL BOUNDARY/BAROCLINIC ZONE SHOULD BE SOUTH OF THE FORECAST AREA BY VERY EARLY IN THE PERIOD IN THE WAKE OF A FAIRLY STRONG UPPER WAVE. THIS WILL ALLOW US TO STRING TOGETHER A FEW PERIODS OF DRY WEATHER FOR THE FIRST TIME IN A WHILE...ALONG WITH SLIGHTLY LESS OPPRESSIVE HEAT. FOR THE WEEKEND MOST MODEL ENSEMBLE MEANS SUGGEST THE FLAT EASTERN U.S. WILL REDEVELOP WHICH WOULD PROBABLY PUSH THE LOW LEVEL FRONTAL/BAROCLINIC ZONE BACK INTO THE REGION. HOWEVER...THE SPREAD OF ENSEMBLE MEMBERS TRENDS PRETTY LARGE FOR THE WEEKEND...WITH SOME SUGGESTING STRONG RIDGING AND OTHERS SUGGESTING THE PASSAGE OF A STRONG WAVE. AVERAGING OUT THESE SOLUTIONS GIVES YOU THE FLAT RIDGE OF THE ENSEMBLE MEAN...BUT CONFIDENCE IN ANY ONE SOLUTION IS LOW AT THIS TIME. ALLOWED TEMPERATURES/HUMIDITY TO CLIMB AGAIN WITH RIDGING SLIGHTLY FAVORED...BUT LEFT PRECIPITATION MENTION OUT FOR THE MOST PART WHILE AWAITING A BETTER MODEL CONSENSUS. && .ILX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TO 8 PM CDT TUESDAY FOR ILZ061>063- 066>068-071>073. &&
Hazardous weather outlook, Jun 21, 4:02 PM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 402 PM CDT MON JUN 21 2010 ILZ027>031-036-037-040-041-221200- FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 402 PM CDT MON JUN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT WITH GUSTY WINDS THE MAIN THREAT. HEAVY RAINS OVER A VERY SATURATED GROUND FROM THE 5 TO 10 INCHES OF RAIN RECEIVED THE PAST COUPLE OF WEEKS COULD LEAD TO FLASH FLOODING. FLOODING IS EXPECTED TO CONTINUE ON THE ILLINOIS RIVER FROM HENRY THROUGH BEARDSTOWN THROUGH MOST OF THIS WEEK. MINOR FLOODING WILL CONTINUE ON THE SPOON RIVER AS WELL...FOR A COUPLE MORE DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH WED NIGHT AND THERE CONTINUES TO BE A SLIGHT RISK OF SEVERE STORMS. HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 95 TO 100 DEGREES... EACH AFTERNOON THROUGH WEDNESDAY AND POSSIBLY TOP 100 DEGREES TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. ILZ038-042>057-221200- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-VERMILION- 402 PM CDT MON JUN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THESE STORMS...WITH DAMAGING STRAIGHT LINE WINDS THE PRIMARY THREAT...ALONG WITH HEAVY RAINFALL AND FREQUENT LIGHTNING. FLOODING IS EXPECTED TO CONTINUE ON THE ILLINOIS RIVER FROM HENRY SOUTHWEST THROUGH BEARDSTOWN THROUGH MOST OF THIS WEEK. FLOODING IS ALSO EXPECTED ALONG THE SANGAMON RIVER AT CHANDLERVILLE AND MONTICELLO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH WED NIGHT AND THERE IS A SLIGHT RISK OF SEVERE STORMS. HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 95 TO 105 DEGREES... EACH AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. ILZ061>063-221200- CLARK-CUMBERLAND-SHELBY- 402 PM CDT MON JUN 21 2010 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THESE STORMS...WITH DAMAGING STRAIGHT LINE WINDS THE PRIMARY THREAT...ALONG WITH HEAVY RAINFALL AND FREQUENT LIGHTNING. FLOODING IS EXPECTED TO CONTINUE ON THE ILLINOIS RIVER FROM HENRY SOUTHWEST THROUGH BEARDSTOWN THROUGH MOST OF THIS WEEK. FLOODING IS ALSO EXPECTED ALONG THE SANGAMON RIVER AT CHANDLERVILLE AND MONTICELLO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH WED NIGHT AND THERE IS A SLIGHT RISK OF SEVERE STORMS. HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 95 TO 105 DEGREES... EACH AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. ILZ066>068-071>073-221200- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 402 PM CDT MON JUN 21 2010 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS. THE PRIMARY THREAT FROM THESE STORMS WILL BE FROM DAMAGING STRAIGHT LINE WINDS. HEAVY RAINS AND FREQUENT LIGHTNING ARE ALSO POSSIBLE. EXTENSIVE FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH RIVER THE NEXT SEVERAL DAYS. FLOODING IS ALSO EXPECTED ALONG THE LITTLE WABASH RIVER BY CLAY CITY AND THE EMBARRAS RIVER AT LAWRENCEVILLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A DAILY THREAT FOR THUNDERSTORMS THROUGH THURSDAY. AT THIS TIME...IT APPEARS WEDNESDAY NIGHT WILL HAVE THE BEST CHANCE OF SEVERE WEATHER IN SOUTHEAST ILLINOIS. AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES THROUGH AT LEAST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. GOETSCH
In the hours before
Local storm report, Jun 21, 11:58 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1158 PM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM LIGHTNING DELAVAN 40.37N 89.54W
06/21/2010 TAZEWELL IL EMERGENCY MNGR
4 TREES DOWN FROM LIGHTNING STRIKES.
&&
JANKOWSKILocal storm report, Jun 21, 11:59 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1159 PM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TORNADO 4 ENE RANKIN 40.49N 87.83W
06/21/2010 VERMILION IL EMERGENCY MNGR
TORNADO ON THE GROUND AT COUNTY LINE JUST NORTH OF EAST
LYNN. REPORTED FROM VERMILION COUNTY ESDA.
0639 PM FUNNEL CLOUD 2 W HOOPESTON 40.47N 87.71W
06/21/2010 VERMILION IL EMERGENCY MNGR
0653 PM FUNNEL CLOUD HOOPESTON 40.47N 87.67W
06/21/2010 VERMILION IL TRAINED SPOTTER
INTERSECTION OF ROUTE 9 AND ROUTE 1 NEAR
HOOPESTON...RELAYED FROM CHICAGO NWS.
0702 PM TORNADO 3 NW ROSSVILLE 40.41N 87.71W
06/21/2010 VERMILION IL EMERGENCY MNGR
0730 PM FUNNEL CLOUD HOOPESTON 40.47N 87.67W
06/21/2010 VERMILION IL EMERGENCY MNGR
0732 PM FUNNEL CLOUD ROSSVILLE 40.38N 87.67W
06/21/2010 VERMILION IL EMERGENCY MNGR
FUNNEL CLOUD REPORTED JUST NORTH OF ROSSVILLE.
0909 PM FLOOD 5 E ROSSVILLE 40.38N 87.57W
06/21/2010 VERMILION IL EMERGENCY MNGR
WATER ON ROAD NEAR THE INDIANA BORDER.
0930 PM HAIL INDIANOLA 39.93N 87.74W
06/21/2010 E0.75 INCH VERMILION IL EMERGENCY MNGR
0935 PM TSTM WND GST 1 W RIDGE FARM 39.90N 87.67W
06/21/2010 E60.00 MPH VERMILION IL EMERGENCY MNGR
TIME ESTIMATED.
0937 PM FLASH FLOOD INDIANOLA 39.93N 87.74W
06/21/2010 VERMILION IL EMERGENCY MNGR
15 INCHES OF WATER OVER CITY ROADS.
1002 PM TSTM WND DMG NORRIS 40.63N 90.03W
06/21/2010 FULTON IL EMERGENCY MNGR
6 TO 7 INCH DIAMETER TREE LIMBS DOWN ON HWY 78 BETWEEN
CANTON AND FARMINGTON.
1031 PM HAIL 3 N LEWISTOWN 40.44N 90.16W
06/21/2010 E0.88 INCH FULTON IL EMERGENCY MNGR
1040 PM LIGHTNING PEKIN 40.57N 89.63W
06/21/2010 TAZEWELL IL EMERGENCY MNGR
TREE DOWN FROM LIGHTNING STRIKE.
1107 PM TSTM WND GST CANTON 40.56N 90.04W
06/21/2010 E55.00 MPH FULTON IL MESONET
1130 PM LIGHTNING DELAVAN 40.37N 89.54W
06/21/2010 TAZEWELL IL EMERGENCY MNGR
4 TREES DOWN FROM LIGHTNING STRIKES.
&&
JANKOWSKILocal storm report, Jun 22, 12:05 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1205 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM TSTM WND DMG NORMAL 40.52N 89.00W
06/21/2010 MCLEAN IL EMERGENCY MNGR
LARGE TREE LIMBS DOWN IN TOWN.
&&
JANKOWSKILocal storm report, Jun 22, 12:07 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1207 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG ELLSWORTH 40.45N 88.72W
06/21/2010 MCLEAN IL EMERGENCY MNGR
POWER LINES DOWN AT MORAINE VIEW STATE PARK.
&&
JANKOWSKILocal storm report, Jun 22, 12:24 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1224 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 AM TSTM WND GST CHAMPAIGN 40.11N 88.26W
06/22/2010 M51 MPH CHAMPAIGN IL ASOS
RECORDED AT CHAMPAIGN ASOS SITE.
&&
JANKOWSKILocal storm report, Jun 22, 12:36 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1236 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM HEAVY RAIN MONTICELLO 40.03N 88.57W
06/22/2010 M0.58 INCH PIATT IL MESONET
RAINFALL IN 20 MINUTES.
&&
JANKOWSKIThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:17 PM CDT | Tornado Warning | ILX | Fulton, Schuyler | 58 min |
| Jun 21, 7:22 PM CDT | Flash Flood Warning | ILX | Vermilion | 6 hr |
| Jun 21, 8:13 PM CDT | Special Weather Statement | ILX | Mason | 47 min |
| Jun 21, 8:17 PM CDT | Tornado Warning | ILX | Vermilion | 21 min |
| Jun 21, 8:29 PM CDT | Areal Flood Advisory | ILX | Fulton, Schuyler | 6 hr |
| Jun 21, 9:35 PM CDT | Flash Flood Warning | ILX | Fulton, Schuyler | 6 hr |
| Jun 21, 9:43 PM CDT | Flash Flood Warning | ILX | Edgar, Vermilion | 6 hr |
| Jun 21, 9:47 PM CDT | Areal Flood Advisory | ILX | Knox, Marshall, Peoria, Stark | 6 hr |
| Jun 21, 10:24 PM CDT | Special Weather Statement | ILX | DeWitt, Logan, Tazewell | 66 min |
| Jun 21, 10:59 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon, Mason, Menard, Tazewell | 61 min |
| Jun 21, 11:20 PM CDT | Areal Flood Advisory | ILX | Logan, Mason, Menard, Tazewell | 6 hr |
| Jun 21, 11:22 PM CDT | Special Weather Statement | ILX | McLean | 53 min |
| Jun 22, 12:08 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 37 min |
| Jun 22, 1:19 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 56 min |
| Jun 22, 1:27 AM CDT | Areal Flood Advisory | ILX | Vermilion | 9 hr |
| Jun 22, 1:43 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 62 min |
| Jun 22, 2:05 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 55 min |
| Jun 22, 2:53 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon, Shelby | 37 min |
| Jun 22, 3:02 AM CDT | Areal Flood Advisory | ILX | Cass, Morgan, Scott | 6 hr |
| Jun 22, 6:59 AM CDT | Areal Flood Advisory | ILX | Cass, Fulton, Mason, Peoria, Schuyler, Tazewell | 6 hr |
| Jun 22, 8:41 AM CDT | Flash Flood Warning | ILX | Fulton, Knox, Peoria | 6 hr |
| Jun 22, 9:05 AM CDT | Areal Flood Advisory | ILX | Christian, Shelby | 6 hr |
| Jun 22, 9:22 AM CDT | Flash Flood Warning | ILX | Fulton, Mason, Tazewell | 6 hr |
| Jun 22, 9:30 AM CDT | Areal Flood Advisory | ILX | Logan, Menard | 6 hr |
| Jun 22, 9:43 AM CDT | Flash Flood Warning | ILX | Logan, Mason, Menard | 6 hr |
| Jun 22, 10:09 AM CDT | Areal Flood Advisory | ILX | Logan, Macon, Moultrie, Piatt | 6 hr |
| Jun 22, 10:20 AM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 55 min |
| Jun 22, 10:21 AM CDT | Flash Flood Warning | ILX | Macon | 6 hr |
| Jun 22, 10:30 AM CDT | Areal Flood Advisory | ILX | Christian, Sangamon | 5 hr |
| Jun 22, 10:54 AM CDT | Areal Flood Advisory | ILX | Champaign, Coles, Douglas, Moultrie | 6 hr |
| Jun 22, 11:06 AM CDT | Areal Flood Advisory | ILX | Cass, Morgan, Scott | 5 hr |
| Jun 22, 11:07 AM CDT | Special Weather Statement | ILX | Cass, Morgan | 53 min |
| Jun 22, 11:13 AM CDT | Areal Flood Advisory | ILX | Christian, Sangamon, Shelby | 5 hr |
| Jun 22, 11:32 AM CDT | Flash Flood Warning | ILX | Christian, Shelby | 5 hr |
| Jun 22, 11:51 AM CDT | Special Weather Statement | ILX | Logan, Sangamon | 54 min |
| Jun 22, 1:23 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Richland | 41 min |
| Jun 22, 3:27 PM CDT | Areal Flood Advisory | ILX | Logan | 24 hr |
| Jun 22, 3:36 PM CDT | River Flood Warning | ILX | Sangamon | 71 hr |
| Jun 22, 3:39 PM CDT | River Flood Warning | ILX | Cass, Mason, Menard | 6 days |
Nearby
Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.